Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 5, NWS Melbourne, FL

January 15, 2020

NWS Melbourne, FL issued this small craft advisory at Jan 15, 2020, 3:42 PM EST. It took effect at Jan 16, 2020, 10:00 PM EST. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2020, 3:42 PM EST (20:42 UTC)
In effect from
Jan 16, 2020, 10:00 PM EST
Expired
Jan 19, 2020, 3:02 AM EST
In force
53 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

106 
WHUS72 KMLB 152042
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
342 PM EST Wed Jan 15 2020

AMZ570-572-162130-
/O.NEW.KMLB.SC.Y.0005.200117T0300Z-200118T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
342 PM EST Wed Jan 15 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 4 PM EST
SATURDAY...

* WHAT...Northeast to East winds 15 to 25 kt with gusts up to 30 
  kt and seas 7 to 10 feet expected.

* WHERE...Flagler Beach to Sebastian Inlet 20-60 nm.

* WHEN...From 10 PM Thursday to 4 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ550-552-555-575-162130-
/O.NEW.KMLB.SC.Y.0005.200117T0900Z-200118T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
342 PM EST Wed Jan 15 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 PM EST
SATURDAY...

* WHAT...Northeast to East winds 15 to 25 kt with gusts up to 30 
  kt. Seas 7 to 8 feet nearshore and up to 10 feet offshore.

* WHERE...Flagler Beach to Jupiter Inlet 0-20 nm and Sebastian 
  Inlet to Jupiter Inlet 20-60 nm.

* WHEN...From 4 AM Friday to 4 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
4 follow-up statements
997 
WHUS72 KMLB 162024
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
324 PM EST Thu Jan 16 2020

AMZ550-552-182100-
/O.EXT.KMLB.SC.Y.0005.200117T0300Z-200118T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
324 PM EST Thu Jan 16 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
4 PM EST SATURDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 
  6 to 9 feet expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm 
  and Volusia-Brevard County Line to Sebastian Inlet 0-20 nm.

* WHEN...From 10 PM this evening to 4 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ570-572-182100-
/O.CON.KMLB.SC.Y.0005.200117T0300Z-200118T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
324 PM EST Thu Jan 16 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 PM EST SATURDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 
  6 to 11 feet expected.

* WHERE...Volusia-Brevard County Line to Sebastian Inlet 20-60 
  nm and Flagler Beach to Volusia-Brevard County Line 20-60 nm.

* WHEN...From 10 PM this evening to 4 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ555-575-182100-
/O.CON.KMLB.SC.Y.0005.200117T0900Z-200118T2100Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
324 PM EST Thu Jan 16 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO
4 PM EST SATURDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 
  6 to 11 feet expected.

* WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm and 
  Sebastian Inlet to Jupiter Inlet 0-20 nm.

* WHEN...From 4 AM Friday to 4 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

Rodriguez
899 
WHUS72 KMLB 171955
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
255 PM EST Fri Jan 17 2020

AMZ550-190300-
/O.EXT.KMLB.SC.Y.0005.000000T0000Z-200119T0300Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
255 PM EST Fri Jan 17 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST SATURDAY...

* WHAT...East winds 20 to 25 kt with gusts up to 30 kt tonight 
  becoming southeast 15 to 20 knots Saturday. Seas 6 to 9 feet 
  expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm.

* WHEN...Until 10 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ552-555-190900-
/O.EXT.KMLB.SC.Y.0005.000000T0000Z-200119T0900Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
255 PM EST Fri Jan 17 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...East winds 20 to 25 kt with gusts up to 35 kt tonight
  becoming southeast 15 to 20 knots Saturday. Seas 7 to 9 feet
  expected and up to 10 feet near the Gulf Stream.

* WHERE...Volusia-Brevard County Line to Jupiter Inlet 0-20 nm.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ570-572-575-191500-
/O.EXT.KMLB.SC.Y.0005.000000T0000Z-200119T1500Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
255 PM EST Fri Jan 17 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SUNDAY...

* WHAT...East winds around 25 knots with gusts up to 35 kt 
  tonight becoming southeast around 20 knots Saturday. Seas 8 to 
  11 feet expected.

* WHERE...Flagler Beach to Jupiter Inlet 20-60 nm.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
883 
WHUS72 KMLB 182031
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
331 PM EST Sat Jan 18 2020

AMZ550-182145-
/O.CAN.KMLB.SC.Y.0005.000000T0000Z-200119T0300Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
331 PM EST Sat Jan 18 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Small craft should exercise caution tonight for southeast winds 
10-15 knots and seas 5-6 feet.

$$

AMZ552-555-190900-
/O.CON.KMLB.SC.Y.0005.000000T0000Z-200119T0900Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
331 PM EST Sat Jan 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...Southeast winds around 15 knots. Seas 5 to 8 feet.

* WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm 
  and Sebastian Inlet to Jupiter Inlet 0-20 nm.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ570-572-575-191500-
/O.CON.KMLB.SC.Y.0005.000000T0000Z-200119T1500Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
331 PM EST Sat Jan 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

* WHAT...Southeast winds 15 to 20 knots diminish to 10 to 15 knots
  tonight and become south. Seas 6 to 9 feet.

* WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm, Volusia- 
  Brevard County Line to Sebastian Inlet 20-60 nm and Flagler 
  Beach to Volusia-Brevard County Line 20-60 nm.

* WHEN...Until 10 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
387 
WHUS72 KMLB 190802
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
302 AM EST Sun Jan 19 2020

AMZ552-201200-
/O.CAN.KMLB.SC.Y.0005.000000T0000Z-200119T0900Z/
/O.NEW.KMLB.SC.Y.0006.200120T0500Z-200120T1200Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
302 AM EST Sun Jan 19 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM 
MONDAY...

* WHAT...North winds near 20 kt gusting to 25 to 30 kt and seas 5
  to 7 feet expected.

* WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm.

* WHEN...From midnight tonight to 7 AM Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ572-201200-
/O.CAN.KMLB.SC.Y.0005.000000T0000Z-200119T1500Z/
/O.NEW.KMLB.SC.Y.0006.200120T0500Z-200120T2100Z/
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm-
302 AM EST Sun Jan 19 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
MONDAY...

* WHAT...North winds around 20 kt gusting to 30 kt and seas 6 to 
  8 feet expected.

* WHERE...Volusia-Brevard County Line to Sebastian Inlet 20- 60 
  nm.

* WHEN...From midnight tonight to 4 PM Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ570-201200-
/O.CAN.KMLB.SC.Y.0005.000000T0000Z-200119T1500Z/
/O.NEW.KMLB.SC.Y.0006.200120T0200Z-200120T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
302 AM EST Sun Jan 19 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM
MONDAY...

* WHAT...North winds around 20 kt gusting to 30 kt and seas 6 to 
  8 feet expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm.

* WHEN...From 9 PM this evening to 4 PM Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ575-201200-
/O.CAN.KMLB.SC.Y.0005.000000T0000Z-200119T1500Z/
/O.NEW.KMLB.SC.Y.0006.200120T0800Z-200120T2100Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
302 AM EST Sun Jan 19 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 4 PM MONDAY...

* WHAT...North winds near 20 kt gusting to 25 to 30 kt and seas 6
  to 8 feet expected.

* WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm.

* WHEN...From 3 AM to 4 PM Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ555-201200-
/O.CAN.KMLB.SC.Y.0005.000000T0000Z-200119T0900Z/
/O.NEW.KMLB.SC.Y.0006.200120T0800Z-200120T2100Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
302 AM EST Sun Jan 19 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 4 PM MONDAY...

* WHAT...North winds near 20 kt gusting to around 25 kt and seas 
  5 to 7 feet expected.

* WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm.

* WHEN...From 3 AM to 4 PM Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ550-201200-
/O.NEW.KMLB.SC.Y.0006.200120T0200Z-200120T1200Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
302 AM EST Sun Jan 19 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
MONDAY...

* WHAT...Northwest winds near 20 kt gusting to 25 to 30 kt and 
  seas 5 to 7 feet expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm.

* WHEN...From 9 PM this evening to 7 AM Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 9:12 AM EST, 6 hours 30 minutes earlier.

Area forecast discussion, Jan 15, 9:12 AM EST, 6 hours 30 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
912 AM EST Wed Jan 15 2020

.DISCUSSION...

Current-Tonight...Some additional cloud cover has saved much of ECFL
this morning from fog/low stratus, though both Leesburg and
Kissimmee have dealt with a little of this and any that remains
should continue to burn off thru mid/late morning. A very weak
pressure gradient remains across the area as surface high pressure
ridging lies overhead. The ridge axis will move a little southward
late tonight as the tail end of a weak back-door front slides across
the I-4 corridor by around daybreak Thu morning. Else, the
unseasonably warm/mostly dry conditions will continue across the
area. Early morning calm winds will become of a southerly (SSW-SSE)
component thru the morning, then back to ESE/SE along the coast in
the afternoon as the ECSB forms and ventures slowly inland. Many
interior locations will realize light/variable winds ahead of this
feature thru the aftn. Mesoscale models try to squeeze out some
light precip mid-late afternoon across the I-4 corridor and we
advertise a SCHC (20pct) PoP threat for this.

Near record highs forecast in the L80s inland and U70s to near 80F
at the coast. Overnight lows generally in the L-M60s again, though
some normally cooler interior locales could realize U50s for mins.

With an inversion developing again overnight/moisture trapped
beneath in the low-levels and light/calm winds; we may have a
greater chance late tonight into early Thu morning of some locally
dense fog development especially across interior (along/north of I-
4).

&&

.AVIATION...Additional cloud cover has kept fog at bay early this
morning for the most part (KLEE/KISM). Conditions (less cloud
cover), inversion, moisture trapped near surface, and light (calm)
winds, will be more favorable overnight/early Thu morning for some
locally dense (IFR/LIFR) fog development at TAF sites across ECFL;
especially along/north of I-4. Mainly VFR remainder of day.

An ISOLD shower threat is forecast across the I-4 corridor mid-late
aftn into very early evening, but confidence too low for "VC"
wording or tempo groups at this time. Most sites will remain dry.
Light/variable morning winds will back to ESE/SE at the coast this
aftn with ECSB development.

&&

.MARINE...Today-Tonight...Very weak pressure gradient continues
across the local waters. Lingering swells will keep seas up to 6
feet well offshore today, so will continue Small Craft Exercise
Caution headlines for seas, as S/SW winds will remain relatively
light around 5-10 knots. Winds will back to ESE/SE in the afternoon
along the coast with sea breeze development. Winds will generally
remain below 10 knots out of the S/SW, but may veer to WRLY toward
daybreak in response to the approach of a weak front from the north.
Seas falling to 5 feet or less tonight.

&&

.CLIMATE...
Warmer than normal temperatures expected to persist across the area
today. Best potential for record highs will be at Leesburg and
Sanford again today, as highs are expected to reach the low 80s. We
could see a few warm minimum temperatures (LEE/SFB/MCO) tied or
broken today as well, as cloud cover is keeping temps elevated this
morning and lows should be mild again into tonight.

LOC  DATE   HI-MAX  HI-MIN
DAB 15-Jan  85 1989 68 1947
LEE 15-Jan  82 2013 64 2013
SFB 15-Jan  83 1989 62 2013
MCO 15-Jan  86 1947 66 1947
MLB 15-Jan  85 1962 67 1947
VRB 15-Jan  85 1972 69 1950
FPR 15-Jan  84 1989 71 1950

&&

.Fire Weather...Unseasonably warm conditions continue for both highs
and lows. No min HR concerns. Dispersion values will be poor both
today and Thursday with high pressure ridging overhead providing for
a very weak pressure gradient.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Sedlock/Kelly/Combs/Watson
Hazardous weather outlook, Jan 15, 11:32 AM EST, 4 hours 10 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Melbourne FL
1132 AM EST Wed Jan 15 2020

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-160000-
Flagler Beach to Jupiter Inlet out to 60 nm-Volusia-Lake-Orange-
Seminole-Brevard-Osceola-Indian River-Okeechobee-St. Lucie-Martin-
1132 AM EST Wed Jan 15 2020

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.DENSE FOG/SMOKE IMPACT...
There will be a better chance for fog formation late tonight,
especially across the interior and toward the Volusia County coast.
Locally dense fog will also be possible, producing visibilities of a
quarter of a mile or less in some locations early Thursday.

.RIP CURRENT IMPACT...
Lingering swells will produce a Moderate risk of rip currents at
the beaches of east central Florida today. The risk will be
greatest after 2 PM due to tidal effects. Always swim within
sight of a lifeguard.

If caught in a rip current, do not swim directly against the
current. If able, swim in a direction following the shoreline to
escape the narrow rip channel. If unable to escape, face the shore
and call or wave for help.

.WIND AND SEA IMPACT...
Small craft operators should exercise caution for 6 foot seas
beyond 20 miles offshore.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A Moderate risk of rip currents is expected to continue through
late week. Some improvement in boating conditions expected
through Thursday. However, winds and seas will become hazardous for
small craft Friday and Saturday as strong high pressure to the north
builds over the area behind a cold front.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.

Kelly/Weitlich

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.